MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH OPAL IMPLANT HOLDER PISTOL GRIP; MISC ORTHO SURGICAL INSTR
Catalog Number 03.803.002
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, after anterior and posterior (a & p) lumbar fusion procedure, the nurse noticed the two parts that constituent the inserter of the opal implant holder with pistol grip did not disassemble.It was assembled during the procedure but was not in use.The problem occurred when trying to disassemble the device was after the surgery.No surgical delay was caused.There were no reported patient involvement.This report is for one (1) opal implant holder with pistol grip.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Updated description.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
10/11/2018: updated event description: device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the nurse noticed that the two parts that constituent the inserter of the opal implant holder with pistol grip did not disassemble.It was assembled during the anterior and posterior (a & p) lumbar fusion procedure but was not use to the patient or the procedure.The problem discovered when trying to disassemble the device after the surgery.There was no patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The following investigations were performed: device interaction & visual appearance not as expected: device condition: the returned device was observed with stuck condition on the knob assembly.Furthermore, the connecting/inserter shaft was observed missing.No new issues were identified.With the issues identified during visual inspection the given device condition agrees with the complaint condition and therefore the complaint condition was confirmed.Implant holder with pistol grip assembly shaft component were reviewed during this investigation and no design issues were identified.Dimensional analysis was not able to be performed on the relevant portion due to both post manufacture missing and stuck conditions.Dhr review performed showed no issues relevant to complaint condition.No definitive root cause could be determined from the available information.However, it is likely that any unintended excessive forces could have contributed to internal component damage leading to observed stuck condition.Also, the shaft would have lost during sterile processing of the device.During the investigation no design/manufacturing issues were identified.Therefore, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot, part number: 03.803.002, synthes lot number: h305885, supplier lot number: n/a, release to warehouse date: 29-jun-2017, expiration date: n/a, supplier: avalign technologies-nemcomed.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPAL IMPLANT HOLDER PISTOL GRIP
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7957160
Report Number8030965-2018-57209
Device Sequence Number16522604
Product Code LXH
UDI-Device Identifier07611819940604
UDI-Public(01)07611819940604
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.803.002
Device Lot NumberH305885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/11/2018
11/15/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date10/28/2018
11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1